MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)

AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Model Number BD-VC431Q-1840-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "stone master v", the "bd-vc431q-1840-25" was selected as a representative product with the largest number of shipments in the region and during the study period.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "risk factors for perforation during endoscopic papillary large balloon dilation and bile duct stone removal." this retrospective study aimed to investigate the risk factors for perforation during eplbd+ stone removal.A total of 310 patients with a median age of 79 years were included.Perforation occurred in five patients (1.6%).Multivariate analysis indicated that no surrounding pancreas (half or less of the circumference of the intrapancreatic bile duct was surrounded by the pancreatic parenchyma) was a significant risk factor (perforation rate: 8.3%, p=.011, odds ratio: 12.7 [95% confidence interval: 1.8¿90.5]).No significant difference was found between the over-dilation and non-over-dilation groups regarding the occurrence of pancreatitis, bleeding, and cholangitis.The perforation rate in patients with no surrounding pancreas + overdilation was 16.7% (2/12).Patients with perforation underwent conservative therapy, which improved their conditions.This study concluded that the eplbd + stone removal should be avoided in patients with no surrounding pancreas.Overdilation is not a risk factor for adverse procedural events; however, it should be limited in patients with surrounding pancreas.Type of adverse events/number of patients: perforation - 5 patients.Overdilation group: pancreatitis - 4 patients, bleeding - 6 patients, cholangitis - 1 patient.Non-overdilation group: pancreatitis - 3 patients, bleeding - 3 patients, cholangitis - 1 patient.The authors used many olympus devices and did not specify the olympus device used in relation to the adverse events experienced by the patients.Therefore, the olympus devices will be reported as follows: (b)(6): evis lucera duodenovideoscope jf-260v or tjf-260v; (b)(6): evis duodenovideoscope tjf-240; (b)(6): stonemasterv single use balloon dilator v (with knife) bd-vc431q-1840-25; (b)(6): gastrointestinal videoscope gif-1t240 evis; (b)(6): evis lucera small intestinal videoscope sif-q260, sif-y0004, sif-y0015; (b)(6): evis lucera elite small intestinal videoscope sif-h290s, sif-y0004, sif-y0015.This medwatch report is for patient identifier (b)(6).The perforations were determined to be not reportable as they were not caused by or contributed to the olympus device, per the author of the article.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15127004
Report Number9614641-2022-00070
Device Sequence Number5766697
Product Code KNS
UDI-Device Identifier04953170373978
UDI-Public04953170373978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD-VC431Q-1840-25
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRE BALLOON DILATOR (BOSTON SCIENTIFIC CORP.); GIF-1T240, SN UNKNOWN; JF-260V, TJF-260V, TJF-240, SN UNKNOWN; MECHANICAL OR ELECTROHYDRAULIC LITHOTRIPSY; REN BILIARY BALLOON (KANEKA MEDIX CORP.); SIF-Q260, SIF-H290S, SIF-Y0004, SIF-Y0015
Outcome Attributed to Adverse Event Other;
Patient SexUnknown